# SDR SUZA121010001

- Difficulty date: October 10, 2012
- Submitted: October 13, 2012
- Operation: Air carrier
- Aircraft: N444P
- Make and model: Lear 25D
- Aircraft serial: 338
- Aircraft time: 9,612 hours, 8,386 cycles
- System (JASC): 3160 · Central Display
- Part: Display
- Part number: 6222175008
- Part serial: 01858
- Condition: Defective
- Location: Cockpit
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, B

## Discrepancy

AT APPROX 2310Z, NOTICED THE DIGITS ON THE DME BEGAN TO FLICKER THEN NOTICED THE DISPLAY WENT BLANK AFTER ABOUT 30 SECONDS.  SMELLED AND SAW LIGHT SMOKE.  THE SMELL BECAME STRONGER, SHUT DOWN ALL ELECTRICAL COMPONENTS AND SQUAWKED 7700 ON HIS TRANSPONDER AND PERFORMED AN EMERGENCY DESCENT.  DURING THE DESCENT, NOTICED THE ODOR BECAME WEAKER AND HIS FIRST OFFICER NOTICED THAT THE DME CIRCUIT BREAKER POPPED.  CONTINUED TO DESCEND TO FL290 AND NOTIFIED OF HIS SITUATION.  FLIGHT WAS CONTINUED WITHOUT FURTHER INCIDENT TO KFLL.  MX WAS NOTIFIED AND WAS ON SITE THE FOLLOWING DAY TO INVESTIGATE.  IT WAS DISCOVERED THAT THE DME DISPLAY WAS DEFECTIVE AND WAS REPLACED BY MAINTENANCE PERSONNEL.
